Alert archive / Wisconsin / River Flood Warnings in 2018
River Flood Warning 22, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Sep 5, 2018, 11:08 AM CDT for Marathon County, Wisconsin. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2018, 11:08 AM CDT (16:08 UTC)
- Expired
- Sep 6, 2018, 11:08 AM CDT
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The La Crosse radar (KARX), 148 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Eau Pleine River near Stratford (STRW3).
- Action stage
- 11 ft
- Minor stage
- 15.5 ft
- Moderate stage
- 19 ft
- Major stage
- 22.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05399500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
590
WGUS43 KGRB 051608
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
1108 AM CDT Wed Sep 5 2018
...The National Weather Service in Green Bay has issued a Flood
Warning for the following rivers in Wisconsin...
Big Eau Pleine River near Stratford affecting Marathon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
WIC073-060708-
/O.NEW.KGRB.FL.W.0022.180905T1608Z-000000T0000Z/
/STRW3.1.ER.180905T1352Z.180905T1500Z.000000T0000Z.NO/
1108 AM CDT Wed Sep 5 2018
The National Weather Service in Green Bay has issued a
* Flood Warning For
the Big Eau Pleine River near Stratford.
* At 10:00 AM Wednesday the stage was 16.3 feet.
* Flood stage is 15.5 feet.
* Impacts at 15.5 feet. Flooding affects mainly agricultural land.
Some cottages may be affected by water on the western end of the
Big Eau Pleine Reservoir...or about 5 miles downstream of the gage
on Highway 97.
&&
LAT...LON 4503 9021 4487 9003 4477 8973 4470 8972
4478 9021 4495 9031
$$1 follow-up statement
843
WGUS83 KGRB 060258
FLSGRB
Flood Statement
National Weather Service Green Bay WI
958 PM CDT Wed Sep 5 2018
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Wisconsin River at Merrill AFFECTING Marathon and Lincoln Counties
Wisconsin River at Rothschild AFFECTING Marathon County
Big Eau Pleine River near Stratford AFFECTING Marathon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks. The next scheduled
routine statement will be issued tomorrow morning.
&&
WIC069-073-060328-
/O.CAN.KGRB.FL.W.0019.000000T0000Z-180907T0600Z/
/RRLW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
958 PM CDT Wed Sep 5 2018
The Flood Warning is cancelled for
The Wisconsin River at Merrill.
* At 8:30 PM Wednesday the stage was 8.4 feet.
* Flood stage is 11.0 feet.
* Forecast...the river will crest below flood stage at 9.5 feet
tomorrow morning.
* Impacts at 10.0 feet. There is minor lowland flooding. Flood stage
is at 11 feet.
&&
LAT...LON 4521 8970 4512 8957 4500 8958 4500 8967
4514 8972 4515 8971
$$
WIC073-060328-
/O.CAN.KGRB.FL.W.0020.000000T0000Z-180907T2308Z/
/ROTW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
958 PM CDT Wed Sep 5 2018
The Flood Warning is cancelled for
The Wisconsin River at Rothschild.
* At 8:00 PM Wednesday the stage was 21.5 feet.
* Flood stage is 25.0 feet.
* Forecast...the river will crest below flood stage at 24.0 feet
tomorrow morning.
* Impacts at 25.0 feet. A public boat landing on the west side of the
river is covered with water.
&&
LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
4477 8976 4489 8967
$$
WIC073-060328-
/O.CAN.KGRB.FL.W.0022.000000T0000Z-180906T0258Z/
/STRW3.1.ER.180905T1352Z.180905T1800Z.180905T2235Z.NO/
958 PM CDT Wed Sep 5 2018
The Flood Warning is cancelled for
The Big Eau Pleine River near Stratford.
* At 9:00 PM Wednesday the stage was 13.1 feet.
* Flood stage is 15.5 feet.
&&
LAT...LON 4503 9021 4487 9003 4477 8973 4470 8972
4478 9021 4495 9031
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Sep 5, 6:48 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Sep 5, 6:48 AM CDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 648 AM CDT Wed Sep 5 2018 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 330 AM CDT Wed Sep 5 2018 Weather conditions will steadily calm down and dry out through the short-term forecast. The main weather impacts will be the lingering flooding potential over the next couple days, particularly along area rivers. Satellite imagery Radar trends this morning continue to show an area of moderate to occasionally heavy rain across much of the CWA. WV imagery shows additional colder cloud tops sliding across roughly northern portions of the CWA. A cold front was analyzed, via surface obs, stretching from the far western U.P., southwest to central and southern IA. As expected, the heaviest rainfall totals have been observed over the northwest half of the CWA with a general 2 to around 5 inches reported overnight. Today: The cold front will progress southeast through the CWA through this afternoon. This will lead to a steady decrease in precipitation coverage and intensity from northwest to southeast. Additionally, skies will begin to clear off from the northwest during the afternoon hours as dry high pressure begins to build into the Western Great Lakes region. The main concern will be elevated and rising river levels across the area, especially where the heaviest rainfall has occurred over the past 24 hours. Especially for the Yellow River in Wood County and the Wisconsin River in Marathon and Lincoln Counties. These rivers are expected to reach at least minor flood stage over the next 24 to 36 hours. At this point, will hang on to the Flash Flood Watch this morning, but it can probably be canceled a bit earlier than its current end time. Tonight through Thursday: Dry high pressure will remain in control of the weather across the Western Great Lakes Region, leading to partly cloudy skies across the area along with much lower humidity. In addition, temperatures will be cooler with lows tonight dropping into the low to mid 40s over the northwest half and upper 40s to low 50s southeast half. Highs on Thursday will be in the 60s to around 70. There could be some fog development late tonight across the north-central part of the CWA as winds become calm and skies become or remain clear. .LONG TERM...Thursday Night Through Tuesday Issued at 330 AM CDT Wed Sep 5 2018 After a very wet period over the last week to ten days, tranquil and dry conditions are expected through much of the period. There is only a small chance of showers across the far north early next week, but confidence is low on that occurring. Did lower minimum temperatures at least a few to several degrees each night due to the dry Canadian high pressure system remaining over the region. The greatest changes to the minimum temperatures were across the north, and especially at our typical cold spots. Only minor changes were made to the maximum temperatures each day, to account for our typical warm spots during the day. && .AVIATION...for 12Z TAF Issuance Issued at 648 AM CDT Wed Sep 5 2018 A cold front sliding through the area today, will allow for occasional MVFR/IFR conditions through the morning hours before drier air moves in this afternoon. As dry high pressure builds into the area, winds will decrease and skies will clear from the northwest this afternoon and remain clear through the rest of the TAF period at each site. There could be some fog development tonight, especially at RHI as winds become light. && .HYDROLOGY... Area rivers will continue to be elevated over the next few days as runoff from the recent heavy rainfall continues to work through the drainage basins. Rivers across mainly the northwest half of the CWA may reach or exceed flood stage through at least Friday morning. Little to no additional rainfall is expected after today, which should allow the rivers to recede over the weekend into early next week. && .GRB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 PM CDT this afternoon for WIZ005- 010>013-018>021-030-031-035-036. Beach Hazards Statement until 1 PM CDT this afternoon for WIZ022- 040-050. && SHORT TERM.....Cooley LONG TERM......Eckberg AVIATION.......Cooley HYDROLOGY......Cooley
Hazardous weather outlook, Sep 5, 10:52 AM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1052 AM CDT Wed Sep 5 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061600- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1052 AM CDT Wed Sep 5 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Runoff from the recent heavy rainfall will cause area rivers to rise, with some reaching bankfull or flood stage later today into tonight. Boaters and fishermen should be alert for fast flows which could make for dangerous conditions on area rivers. There is a high risk for rip currents along Lake Michigan beaches through early this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Some rivers and streams will remain at or above flood stage Thursday into Friday. Boaters and fishermen should remain alert for fast flows on rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-061600- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1052 AM CDT Wed Sep 5 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight A few thunderstorms and patchy fog will be possible at times today. Small craft advisories are in effect into this afternoon due to large waves and gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. MPC
In the hours before
Local storm report, Sep 5, 7:58 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
758 AM CDT WED SEP 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY RAIN CRANDON 45.56N 88.90W
09/05/2018 M3.25 INCH FOREST WI CO-OP OBSERVER
24 HOUR RAIN TOTAL.
0600 AM HEAVY RAIN NE WAUSAU 44.96N 89.63W
09/05/2018 M3.50 INCH MARATHON WI CO-OP OBSERVER
24 HOUR RAIN TOTAL.
0600 AM HEAVY RAIN 8 W MERRILL 45.18N 89.84W
09/05/2018 M4.91 INCH LINCOLN WI CO-OP OBSERVER
24 HOUR RAIN TOTAL.
0600 AM HEAVY RAIN STRATFORD 44.79N 90.08W
09/05/2018 M4.10 INCH MARATHON WI CO-OP OBSERVER
24 HOUR RAIN TOTAL.
0700 AM HEAVY RAIN RHINELANDER 45.63N 89.41W
09/05/2018 M3.86 INCH ONEIDA WI CO-OP OBSERVER
24 HOUR RAIN TOTAL. WWTP SITE.
0700 AM HEAVY RAIN SUMMIT LAKE 45.38N 89.19W
09/05/2018 M3.07 INCH LANGLADE WI CO-OP OBSERVER
24 HOUR RAIN TOTAL.
0700 AM HEAVY RAIN 2 NW ARGONNE 45.68N 88.91W
09/05/2018 M5.17 INCH FOREST WI CO-OP OBSERVER
24 HOUR RAIN TOTAL.
0755 AM HEAVY RAIN RHINELANDER 45.63N 89.41W
09/05/2018 E3.62 INCH ONEIDA WI CO-OP OBSERVER
24 HOUR RAIN TOTAL.
0757 AM HEAVY RAIN SPREAD EAGLE 45.88N 88.13W
09/05/2018 M3.74 INCH FLORENCE WI PUBLIC
24 HOUR RAIN TOTAL.
&&
KLBLocal storm report, Sep 5, 9:02 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
902 AM CDT WED SEP 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN MERRILL 45.18N 89.68W
09/05/2018 M4.64 INCH LINCOLN WI CO-OP OBSERVER
24 HOUR RAIN TOTAL.
0600 AM HEAVY RAIN STRATFORD 44.79N 90.08W
09/05/2018 M4.10 INCH MARATHON WI CO-OP OBSERVER
24 HOUR RAIN TOTAL.
0830 AM HEAVY RAIN 4 W AURORA 45.78N 88.17W
09/05/2018 M2.90 INCH FLORENCE WI CO-OP OBSERVER
24 HOUR RAIN TOTAL.
0700 AM HEAVY RAIN S EAGLE RIVER 45.91N 89.25W
09/05/2018 M2.79 INCH VILAS WI CO-OP OBSERVER
24 HOUR RAIN TOTAL.
&&
KLBLocal storm report, Sep 5, 10:03 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1003 AM CDT WED SEP 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 AM HEAVY RAIN RHINELANDER 45.63N 89.41W
09/05/2018 M4.01 INCH ONEIDA WI BROADCAST MEDIA
STORM TOTAL RAINFALL COURTESY OF WJFW-TV
&&
TIMKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 32 min |
| Sep 4, 7:54 PM CDT | Special Weather Statement | GRB | Marathon | 66 min |
| Sep 4, 8:15 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 45 min |
| Sep 4, 8:38 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 67 min |
| Sep 4, 8:39 PM CDT | Special Weather Statement | GRB | Marinette | 51 min |
| Sep 4, 9:01 PM CDT | Special Weather Statement | GRB | Forest, Langlade | 59 min |
| Sep 4, 9:14 PM CDT | Special Weather Statement | GRB | Marinette | 46 min |
| Sep 4, 9:50 PM CDT | Special Weather Statement | GRB | Lincoln | 40 min |
| Sep 4, 10:01 PM CDT | Areal Flood Advisory | GRB | Forest, Langlade, Lincoln, Marathon, Oneida, Vilas | 8 hr |
| Sep 4, 10:43 PM CDT | Special Weather Statement | GRB | Florence, Forest, Lincoln, Oneida, Vilas | 32 min |
| Sep 5, 12:06 AM CDT | Special Weather Statement | GRB | Langlade | 39 min |
| Sep 5, 12:19 AM CDT | Flash Flood Warning | GRB | Langlade, Lincoln, Marathon, Oneida | 4 hr |
| Sep 5, 12:20 AM CDT | Areal Flood Advisory | GRB | Florence, Marinette | 6 hr |
| Sep 5, 12:31 AM CDT | River Flood Warning | GRB | Wood | 34 hr |
| Sep 5, 12:36 AM CDT | River Flood Warning | GRB | Lincoln, Marathon | 70 hr |
| Sep 5, 12:36 AM CDT | River Flood Warning | GRB | Marathon | 71 hr |
| Sep 5, 10:30 AM CDT | River Flood Advisory | GRB | Marathon | 36 hr |
| Sep 5, 11:06 AM CDT | River Flood Warning | GRB | Marathon | 18 hr |
Nearby
River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.